Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Quantum cohomology
of projective bundles over $\mathbb{P}^{n}$


Authors: Zhenbo Qin and Yongbin Ruan
Journal: Trans. Amer. Math. Soc. 350 (1998), 3615-3638
MSC (1991): Primary 58D99, 14J60; Secondary 14F05, 14J45
DOI: https://doi.org/10.1090/S0002-9947-98-01968-0
MathSciNet review: 1422617
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study the quantum cohomology ring of certain projective bundles over the complex projective space $\mathbb{P}^{n}$. Using excessive intersection theory, we compute the leading coefficients in the relations among the generators of the quantum cohomology ring structure. In particular, Batyrev's conjectural formula for quantum cohomology of projective bundles associated to direct sum of line bundles over $\mathbb{P}^{n}$ is partially verified. Moreover, relations between the quantum cohomology ring structure and Mori's theory of extremal rays are observed. The results could shed some light on the quantum cohomology for general projective bundles.


References [Enhancements On Off] (What's this?)

  • 1. A. Astashkevich, V. Sadov, Quantum cohomology of partial flag manifolds $F_{n_{1} \ldots n_{k}}$, Comm. Math. Phys. 170 (1995), 503-528. MR 96g:58027
  • 2. V.V. Batyrev, Quantum cohomology rings of toric manifolds, Journées de Géométrie Algébrique d'Orsay (1992), Astérisque, no. 218, Soc. Math. France, Paris, 1993, pp. 9-34. MR 95b:32034
  • 3. A. Beauville, Quantum cohomology of complete intersections, Preprint.
  • 4. I. Ciocan-Fontanine, Quantum cohomology of flag varieties, Internat. Math. Res. Notices 1995, 263-277. MR 96h:14071
  • 5. H. Clemens, J. Kollar, S. Mori, Higher dimensional complex geometry, Asterisque, no. 166, Soc. Math. France, Paris, 1988. MR 90j:14046
  • 6. B. Crauder, R. Miranda, Quantum cohomology of rational surfaces, The moduli space of curves (R. Dijkgraaf, C. Faber, G. van der Geer, eds.), Progress in Mathematics 129, Birkhäuser, Boston-Basel-Berlin, 1995, pp. 33-80. CMP 96:04
  • 7. R. Hartshorne, Algebraic Geometry, Springer, Berlin-Heidelberg-New York, 1978. MR 57:3116
  • 8. M. Kontsevich, Y. Manin, Gromov-Witten classes, quantum cohomology, and enumerative geometry, Commun. Math. Phys. 164 (1994), 525-562. MR 95i:14049
  • 9. J. Li, G. Tian, Quantum cohomology of homogeneous varieties, J. Algebraic Geom. 6 (1997), 269-305.
  • 10. C. Okonek, M. Schneider, H. Spindler, Vector bundles on complex projective spaces, Progress in Math., vol. 3, Birkhäuser, 1980. MR 81b:14001
  • 11. Y. Ruan, Symplectic topology and extremal rays, Geom. Func. Anal. 3 (1993), 395-430. MR 95a:57035
  • 12. -, Topological sigma model and Donaldson type invariants in Gromov theory, Duke Math. J. 83 (1996), 461-500. MR 97d:58042
  • 13. Y. Ruan, G. Tian, A mathematical theory of quantum cohomology, J. Differ. Geom. 42 (1995), 259-367. MR 96m:58033
  • 14. B. Siebert, G. Tian, On quantum cohomology rings of Fano manifolds and a formula of Vafa and Intriligator, Preprint.
  • 15. -, Quantum cohomology of moduli space of stable bundles, In preparation.
  • 16. E. Witten, Topological sigma models, Commun. Math. Phys. 118 (1988), 411-449. MR 90b:81080

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 58D99, 14J60, 14F05, 14J45

Retrieve articles in all journals with MSC (1991): 58D99, 14J60, 14F05, 14J45


Additional Information

Zhenbo Qin
Affiliation: Department of Mathematics, Oklahoma State University, Stillwater, Oklahoma 74078
Email: zq@math.okstate.edu

Yongbin Ruan
Affiliation: Department of Mathematics, University of Wisconsin, Madison, Wisconsin 53706
Email: ruan@math.wisc.edu

DOI: https://doi.org/10.1090/S0002-9947-98-01968-0
Received by editor(s): September 1, 1996
Additional Notes: Both authors were partially supported by NSF grants. The second author also had a Sloan fellowship.
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society